Alert archive / South Carolina / Flash Flood Warnings in 1998
Flash Flood Warning 16, NWS Wilmington, NC
NWS Wilmington, NC issued this flash flood warning at Jul 16, 1998, 7:07 PM EDT for Marlboro County, South Carolina. It was in force for 68 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 16, 1998, 7:07 PM EDT (23:07 UTC)
- Expired
- Jul 16, 1998, 8:15 PM EDT
- In force
- 68 min
- Issued by
- NWS Wilmington, NC
- Area
- Whole counties
County Marlboro County, SC
The radar
The Wilmington radar (KLTX), 134 km from the middle of the area, began a volume at 23:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.1 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1060 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 596 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KILM 162307 FFWILM SCC069-170015- BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE WILMINGTON NC 707 PM EDT THU JUL 16 1998 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A... * FLOOD WARNING FOR... MARLBORO COUNTY IN NORTHEASTERN SOUTH CAROLINA * UNTIL 815 PM EDT * AT 700 PM EDT...DOPPLER WEATHER RADAR HAD RAINFALL ESTIMATES OF 3.2 INCHES OF RAIN IN 1 HOUR DUE NEAR WALLACE. THIS RAINFALL WAS DUE TO SLOW MOVING SHOWERS AND THUNDERSTORMS. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THIS AREA. DO NOT DRIVE THROUGH FLOODED AREAS. THE ROADBED MAY NOT BE INTACT UNDER THE WATER. IF YOUR VEHICLE STALLS...ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. HEWITT
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this flash flood warning went out at Jul 16, 1:34 PM EDT, 5 hours 33 minutes earlier.
Area forecast discussion, Jul 16, 1:34 PM EDT, 5 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 134 PM EDT THU JUL 16 1998 ZFP: LOOKS LIKE A WET NGHT ACRS ERN NC. SFC ANAL SHOWS WEAK WV ACRS SC WITH GOOD MCON NOTED IN ADAP WITH THIS FEATURE. GNRLY FOLLOWED ETA AND EXPECT WEAK WAVE TO LIFT SLOWLY NNE TO NE NC BY FRI MORN. THIS WILL CONT GOOD CNVRGNC AT LOW LVLS AND WITH SHR AXIS ALOFT AND RGHT REAR OF UPR JET PRODUCING SOME DIFL SHLD SEE GOOD DEAL OF SHRA/TSRA ACVTY ALL NGHT. PRECIP WTR VALUES WILL REMAIN ABV 2 INCHES SO TORRENTIAL DOWNPOURS LIKELY. AS LOW PASSES N FRI WEAK TRF HANGS BACK ACRS ERN NC SO WILL CONT TO SEE SCT SHRA/TSRA WITH BEST CHCS LIKELY NEAR CST. FRI NIGHT AND SAT SRT WV PRODUCING PRECIP OVER TENN WL BE APPROACHING RGN WITH CONT THREAT OF SHRA/TSRA. LIKE IDEA OF LIKELY POPS TNGHT...GOOD CHC FRI AND CHC FRI NGHT INTO SAT. CONT TEMP TRNDS WITH 85 TO 90 MST PLACES FOR HIGHS AND MID/UPR 70S FOR LOWS. CWF: THINK BEST TO RAISE SCA FOR SRN WTRS AT THIS TIME. ALTHOUGH BEST SPEEDS LIKELY OFFSHR REPORTS FROM CPL BOATERS THIS AFTN INDICATED SEAS ARND 6 FT BETWEEN LOOKOUT AND HAT. ETA INDICATED BEST GRDNT LTR TNGHT SO THINK SEAS WILL BE IN 6 FT RNG S OF HAT TNGHT INTO SAT. FOR NRN WTRS S/SW FETCH DOES NOT BUILD SEAS AND WITH SPEEDS BELOW 25 KTS CAN KEEP BELOW SCA LVLS. LOOKS LIKE SW FLOW WILL CONTINUE INTO SAT MORN. WEAK TRF/FRNT WL PROB REACH CST OR STALL JUST W SAT SO WINDS WL LIKELY CONT SW TO W...LTR SHFTS CAN FINE TUNE. THNKS FlOR COORD ILM. .MHX...SCA S OF CAPE HATTERAS. FREDERICK
Nearby
Flash Flood Warnings in South Carolina, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.